Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 6, NWS El Paso, TX

March 13, 20088 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Mar 13, 2008, 1:53 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 14, 2008, 1:00 PM MDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2008, 1:53 PM MDT (19:53 UTC)
In effect from
Mar 14, 2008, 1:00 PM MDT
Expired
Mar 14, 2008, 10:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 2:30 PM MDTNON-TSTM WND GST 612 Ssw Fort Stanton, NM
Mar 14, 3:10 PM MDTNON-TSTM WND GST 662 Ssw Fort Stanton, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2008-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2008-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2831 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 131953
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
153 PM MDT THU MAR 13 2008

...A RED FLAG WARNING IS IN EFFECT THROUGH 8 PM THURSDAY FOR THE
SOUTHWEST MOUNTAINS/FWZ110...FAR SOUTHWEST NEW MEXICO/FWZ111
...SOUTH-CENTRAL NEW MEXICO-TULAROSA BASIN/NMZ112...CAPITAN AND
SACRAMENTO MOUNTAINS/FWZ113...FAR WEST TEXAS/TXZ055 AND TXZ056 FOR
HIGH WIND SPEEDS...LOW RELATIVE HUMIDITIES AND VERY HIGH TO
EXTREME FIRE DANGER EXPECTED...

...A RED FLAG WARNING HAS BEEN ISSUED FROM 1 PM TO 10 PM MDT
FRIDAY FOR THE SOUTHWEST MOUNTAINS/FWZ110...FAR SOUTHWEST NEW
MEXICO/FWZ111...SOUTH-CENTRAL NEW MEXICO-TULAROSA BASIN/NMZ112...
CAPITAN AND SACRAMENTO MOUNTAINS/FWZ113...FAR WEST TEXAS/TXZ055
AND TXZ056 FOR HIGH WIND SPEEDS...LOW RELATIVE HUMIDITIES AND VERY
HIGH TO EXTREME FIRE DANGER EXPECTED...

.AFTERNOON 20-FT SUSTAINED WINDS WILL STRENGTHEN AS A SURFACE
PRESSURE GRADIENT DEVELOPS AND INCREASES ACROSS THE AREA. DEEP
MIXING WILL ALSO ALLOW HIGHER WINDS ALOFT TO MIX DOWN TO THE
SURFACE AND COMBINE WITH WINDS RESULTING FROM THE SURFACE
GRADIENT. THIS WILL TAKE PLACE IN AN ENVIRONMENT WHERE MINIMUM
RELATIVE HUMIDITIES HAVE ALREADY FALLEN AS LOW AS THE SINGLE
DIGITS THE LAST FEW DAYS. IN ADDITION...VERY LOW FUEL MOISTURE
AND VERY HIGH TO EXTREME FIRE DANGERS ARE EXPECTED WITH THE
POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD.

NMZ110>113-TXZ055-056-140215-
/O.UPG.KEPZ.FW.A.0006.080314T1900Z-080315T0400Z/
/O.NEW.KEPZ.FW.W.0006.080314T1900Z-080315T0400Z/
/O.CON.KEPZ.FW.W.0005.080313T2000Z-080314T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
153 PM MDT THU MAR 13 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM
MDT FRIDAY. THE PREVIOUSLY ISSUED FIRE WEATHER WATCH HAS BEEN
UPGRADED TO A WARNING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
8 PM MDT THIS EVENING.

THURSDAY AFTERNOON SUSTAINED 20-FT WIND SPEEDS OF AT LEAST 25 MPH
WITH GUSTS TO AROUND 35 MPH...MINIMUM RELATIVE HUMIDITIES 15
PERCENT OR LOWER AND VERY HIGH TO EXTREME FIRE DANGER ARE LIKELY
ACROSS THESE AREAS. LOCATIONS ON THE EAST SLOPES OF MOUNTAINS CAN
EXPECT HIGHER GUSTS.

FRIDAY AFTERNOON SUSTAINED 20-FT WIND SPEEDS OF 35 TO 40 MPH WITH
GUSTS TO AROUND 60 MPH...MINIMUM RELATIVE HUMIDITIES 15 PERCENT OR
LOWER AND VERY HIGH TO EXTREME FIRE DANGER ARE LIKELY ACROSS
THESE AREAS. LOCATIONS ON THE EAST SLOPES OF MOUNTAINS CAN EXPECT
HIGHER GUSTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS84 KEPZ 140234
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
834 PM MDT THU MAR 13 2008

...A RED FLAG WARNING HAS BEEN ISSUED FROM 1 PM TO 10 PM MDT
FRIDAY FOR THE SOUTHWEST MOUNTAINS/FWZ110...FAR SOUTHWEST NEW
MEXICO/FWZ111...SOUTH-CENTRAL NEW MEXICO-TULAROSA BASIN/NMZ112...
CAPITAN AND SACRAMENTO MOUNTAINS/FWZ113...FAR WEST TEXAS/TXZ055
AND TXZ056 FOR HIGH WIND SPEEDS...LOW RELATIVE HUMIDITIES AND VERY
HIGH TO EXTREME FIRE DANGER EXPECTED...

.AFTERNOON 20-FT SUSTAINED WINDS WILL STRENGTHEN AS A SURFACE
PRESSURE GRADIENT DEVELOPS AND INCREASES ACROSS THE AREA. DEEP
MIXING WILL ALSO ALLOW HIGHER WINDS ALOFT TO MIX DOWN TO THE
SURFACE AND COMBINE WITH WINDS RESULTING FROM THE SURFACE
GRADIENT. THIS WILL TAKE PLACE IN AN ENVIRONMENT WHERE MINIMUM
RELATIVE HUMIDITIES HAVE ALREADY FALLEN AS LOW AS THE SINGLE
DIGITS THE LAST FEW DAYS. IN ADDITION...VERY LOW FUEL MOISTURE
AND VERY HIGH TO EXTREME FIRE DANGERS ARE EXPECTED WITH THE
POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD.

NMZ110>113-TXZ055-056-141415-
/O.CON.KEPZ.FW.W.0006.080314T1900Z-080315T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
834 PM MDT THU MAR 13 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM MDT
FRIDAY...

FRIDAY AFTERNOON SUSTAINED 20-FT WIND SPEEDS OF 35 TO 40 MPH WITH
GUSTS TO AROUND 60 MPH...MINIMUM RELATIVE HUMIDITIES 15 PERCENT OR
LOWER AND VERY HIGH TO EXTREME FIRE DANGER ARE LIKELY ACROSS THESE
AREAS. LOCATIONS ON THE EAST SLOPES OF MOUNTAINS CAN EXPECT HIGHER
GUSTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KEPZ 141322
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
722 AM MDT FRI MAR 14 2008

...A RED FLAG WARNING REMAIN IN EFFECT FROM 1 PM TO 10 PM MDT
FRIDAY FOR THE SOUTHWEST MOUNTAINS/FWZ110...FAR SOUTHWEST NEW
MEXICO/FWZ111...SOUTH-CENTRAL NEW MEXICO-TULAROSA BASIN/NMZ112...
CAPITAN AND SACRAMENTO MOUNTAINS/FWZ113...FAR WEST
TEXAS/TXZ055 AND TXZ056 FOR HIGH WIND SPEEDS...LOW RELATIVE
HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER EXPECTED...

.AFTERNOON 20-FT SUSTAINED WINDS WILL STRENGTHEN AS A SURFACE
PRESSURE GRADIENT DEVELOPS AND INCREASES ACROSS THE AREA. DEEP
MIXING WILL ALSO ALLOW HIGHER WINDS ALOFT TO MIX DOWN TO THE
SURFACE AND COMBINE WITH WINDS RESULTING FROM THE SURFACE
GRADIENT. THIS WILL TAKE PLACE IN AN ENVIRONMENT WHERE MINIMUM
RELATIVE HUMIDITIES HAVE ALREADY FALLEN AS LOW AS THE SINGLE
DIGITS THE LAST FEW DAYS. IN ADDITION...VERY LOW FUEL MOISTURE
AND VERY HIGH TO EXTREME FIRE DANGERS ARE EXPECTED WITH THE
POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD.

NMZ110>113-TXZ055-056-150200-
/O.CON.KEPZ.FW.W.0006.080314T1900Z-080315T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
722 AM MDT FRI MAR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING. 

FRIDAY AFTERNOON SUSTAINED 20-FT WIND SPEEDS OF 35 TO 40 MPH WITH
GUSTS TO AROUND 60 MPH...MINIMUM RELATIVE HUMIDITIES 15 PERCENT OR
LOWER AND VERY HIGH TO EXTREME FIRE DANGER ARE EXPECTED ACROSS THESE
AREAS. LOCATIONS ON THE EAST SLOPES OF MOUNTAINS CAN EXPECT HIGHER
GUSTS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 13, 4:36 AM MDT, 9 hours 17 minutes earlier.

Area forecast discussion, Mar 13, 4:36 AM MDT, 9 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
436 AM MDT THU MAR 13 2008

.SYNOPSIS...
WINDS WILL RETURN TO THE BORDERLAND STARTING THIS AFTERNOON. WE
CAN EXPECT BREEZY WINDS TODAY AND VERY WINDY CONDITIONS ON
FRIDAY. FIRE WEATHER DANGER WILL BE VERY HIGH. TEMPERATURES WILL
CONTINUE TO RUN ABOVE NORMAL THROUGH SUNDAY. ON SUNDAY AN
APPROACHING UPPER LEVEL STORM SYSTEM WILL SPREAD CLOUDS AND MORE
STRONG WINDS ACROSS THE AREA. AS THE LOW MOVE ACROSS THE AREA ON
MONDAY WE WILL SEE BELOW NORMAL TEMPERATURES WITH A CHANCE FOR
SHOWERS. THE MIDDLE PART OF NEXT WEEK LOOKS SUNNY...WARM...AND
DRY.

&&

.DISCUSSION...
WELL THE WIND MACHINE GETS TURNED ON TODAY AND WE REALLY WONT
TURN IT OFF UNTIL SOMETIME SATURDAY MORNING. TODAY WONT BE TO
BAD...EXCEPT FOR THE FIRE WEATHER FOLKS. WE CAN EXPECT BREEZY
CONDITIONS THIS AFTERNOON. IT LOOKS LIKE THE BREEZY WINDS WILL
CONTINUE THROUGH THURSDAY NIGHT AND THEN WE GET REALLY WINDY ON
FRIDAY. WITH A ZONAL FLOW ALOFT A LEE SIDE TROF WILL DEVELOP OVER
THE TEXAS PANHANDLE FRIDAY AFTERNOON. IN ADDITION A BAND OF
STRONG MID LEVEL WINDS WILL BE ROTATING ACROSS THE AREA ON
FRIDAY. THOSE TWO FACTORS COMBINED WITH DEEP MIXING WILL HELP
REALLY GET THE WINDS A-CRANKIN ON FRIDAY. CURRENTLY A HIGH WIND
WATCH IS IN PLACE AND IT LOOKS GOOD FOR US TO SEE HIGH WIND
WARNING SPEED WINDS ON FRIDAY. BY SATURDAY A STRONG UPPER LEVEL
STORM SYSTEM WILL BE DIGGING SOUTH ALONG THE CALIFORNIA COAST.
THIS WILL HELP TURN OUR WINDS TO A MORE SOUTHWESTERLY DIRECTION.
A LEE SIDE TROF WONT HAVE A CHANCE TO SET UP SO SATURDAY WILL BE
A CALM DAY BEFORE MORE WINDS ARRIVE ON SUNDAY.

ON SUNDAY MOST THE MODELS CONTINUE TO AGREE THAT THE UPPER LOW
WILL BEGIN TO MOVE ACROSS ARIZONA. THE ECMWF CONTINUES TO BE THE
OUTLIER IN MOVING THE LOW FURTHER SOUTH THROUGH NORTHERN
MEXICO...WHICH WOULD LIMIT ITS IMPACT ON US. I WILL CONTINUE TO
GO WITH THE GFS/DGEX SOLUTION OF MOVING THE LOW ALONG THE
U.S./MEXICO BORDER. AS THE LOW APPROACHES ON SUNDAY WE WILL AGAIN
SEE OUR SURFACE WINDS INCREASE. RIGHT NOW IT LOOKS LIKE A LOW END
WIND ADVISORY EVENT. THE LOW WILL DRAG A FAIRLY STRONG COLD FRONT
ACROSS THE REGION SUNDAY NIGHT SO AS THE SURFACE HIGH BUILDS IN
BEHIND THE FRONT THE WINDS WILL CONTINUE THROUGH THE FIRST PART
OF MONDAY. ALONG WITH THE WINDS WE WILL SEE A CHANCE FOR
SHOWERS...RAIN SHOWERS IN THE LOWLANDS AND SNOW SHOWERS IN THE
MOUNTAINS. FORECAST THINKING IS STILL THE SAME WITH THE LOW NOT
BEING ABLE TO TAP INTO MUCH PACIFIC MOISTURE...SO I HAVE KEPT THE
SCATTERED POPS CONFINED TO THE MOUNTAINS AND OUT WEST AND I HAVE
KEPT THE QPFS ON THE LOW SIDE. BY TUESDAY AND WEDNESDAY WE WILL
SEE A RETURN TO OUR DRY NORTHWEST FLOW ALOFT SO WE WILL SEE
IMPROVING CONDITIONS WITH PLENTY OF SUN FOR THE MIDDLE PART OF
NEXT WEEK.

TEMPERATURES WILL RUN WELL ABOVE NORMAL THROUGH SUNDAY. TODAY AND
FRIDAY WILL SEE HIGHS AROUND 10 DEGREES ABOVE NORMAL. ON SATURDAY
AND SUNDAY WE WILL SEE SOME SLIGHT COOLING...BUT STILL HIGHS WILL
BE A LITTLE ABOVE NORMAL. SUNDAY NIGHT THE LOW WILL USHER IN MUCH
COOLER AIR AND WE WILL SEE BELOW NORMAL HIGHS ON MONDAY. I AM
EXPECTING 15 TO 20 DEGREES OF COOLING FROM SUNDAY TO MONDAY FOR
THE HIGHS. ON TUESDAY TEMPERATURES WILL BEGIN TO RECOVER...BUT
WILL STILL RUN A LITTLE BELOW NORMAL. BY WEDNESDAY NEXT WEEK WE
WILL SEE OUR HIGHS BACK TO SEASONAL NORMALS.

&&

.AVIATION...13/12Z-14/12Z
GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. BREEZY
SURFACE WINDS MAY CREATE SOME MECHANICAL TURBULENCE DOWNSTREAM OF
AREA MOUNTAINS.

&&

.FIRE WEATHER...
VERY DRY WEATHER TO CONTINUE THROUGH SUNDAY. TODAY WE WILL SEE
WINDS APPROACH AND OCCASIONALLY EXCEEDING CRITICAL VALUES...SO A
RED FLAG WARNING IS CURRENTLY IN PLACE FOR THE LOWLANDS OF TEXAS
AND SOUTHERN NEW MEXICO. IN ADDITION WE ARE EXPECTING EVEN
STRONGER WINDS ON FRIDAY SO A FIRE WEATHER WATCH IS IN PLACE FOR
FRIDAY. 20 FT WINDS TODAY WILL RANGE FROM 15 MPH TO 25
MPH...WHILE 20 FT WINDS ON FRIDAY WILL RANGE FROM 30 MPH TO 40
MPH. ONE OTHER THING WITH DECENT OVER NIGHT WINDS ON THURSDAY
NIGHT INTO FRIDAY MORNING...WE WILL STAY PRETTY WARM TEMPERATURES
SO THERE WILL BE LIMITED RH RECOVERY OVER NIGHT THURSDAY AS WE
HEAD INTO THE VERY WINDY DAY OF FRIDAY.

SATURDAY WILL BE CALMER...BUT WE WILL CONTINUE VERY DRY. ON
SUNDAY AN APPROACHING UPPER LEVEL STORM SYSTEM WILL AGAIN TIGHTEN
OUR SURFACE PRESSURE GRADIENT. MOST LOW LAND LOCATIONS WILL REACH
CRITICAL VALUES WITH 20 FT WINDS RANGING FROM 20 TO 30 MPH. FOR
THE FIRST PART OF NEXT WEEK WE WILL SEE WINDS DECREASE AND RHS
INCREASE SO THE FIRE WEATHER THREAT WILL BE TEMPORARILY REDUCED.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 79  55  80  49  76 /   0   0   0   0   0
SIERRA BLANCA TX        76  49  80  43  75 /   0   0   0   0   0
LAS CRUCES              78  49  78  43  76 /   0   0   0   0   0
ALAMOGORDO              77  47  76  42  74 /   0   0   0   0   0
CLOUDCROFT              58  33  56  27  54 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   78  46  75  40  74 /   0   0   0   0   0
SILVER CITY             70  41  71  36  69 /   0   0   0   0   0
DEMING                  78  46  77  41  76 /   0   0   0   0   0
LORDSBURG               78  46  77  43  75 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS
     EVENING FOR NMZ111-112.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR NMZ110>113.

     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     NMZ022>025-030>032.

TX...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS
     EVENING FOR TXZ055-056.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR TXZ055-056.

     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     TXZ055-056.

&&

15/15
Hazardous weather outlook, Mar 13, 7:01 AM MDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
701 AM MDT THU MAR 13 2008

NMZ022>025-030>032-TXZ055-056-141315-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
701 AM MDT THU MAR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
WE CAN EXPECT BREEZY AND DRY CONDITIONS TODAY...SO WE WILL
APPROACH AND EVEN EXCEED CRITICAL FIRE WEATHER LEVELS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
VERY STRONG WINDS AND EXTREME FIRE DANGER EXPECTED ON FRIDAY.
WINDS WILL INCREASE TO 35 TO 45 MPH IN THE AFTERNOON WITH GUSTS
TO 60 MPH POSSIBLE. WELL TAKE A BREAK FROM THE WEATHER ON
SATURDAY BEFORE AN UPPER LEVEL STORM SYSTEM BRING ANOTHER ROUND
OF STRONG WINDS TO THE AREA ON SUNDAY. THERE WILL BE A CHANCE FOR
LOW LAND RAIN AND MOUNTAIN SNOW SHOWERS ON MONDAY BEFORE WE SEE
IMPROVING CONDITIONS FOR THE MIDDLE PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BRICE

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 12:37 PM MDTHigh Wind WarningEPZ32 hr

Nearby

Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.